Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On computing the lattice rule criterion $ R$


Authors: Stephen Joe and Ian H. Sloan
Journal: Math. Comp. 59 (1992), 557-568
MSC: Primary 65D30; Secondary 65D32
MathSciNet review: 1134733
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Lattice rules are integration rules for approximating integrals of periodic functions over the s-dimensional unit cube. One criterion for measuring the 'goodness' of lattice rules is the quantity R. This quantity is defined as a sum which contains about $ {N^{s - 1}}$ terms, where N is the number of quadrature points. Although various bounds involving R are known, a procedure for calculating R itself does not appear to have been given previously. Here we show how an asymptotic series can be used to obtain an accurate approximation to R. Whereas an efficient direct calculation of R requires $ O(N{n_1})$ operations, where $ {n_1}$ is the largest 'invariant' of the rule, the use of this asymptotic expansion allows the operation count to be reduced to $ O(N)$. A complete error analysis for the asymptotic expansion is given. The results of some calculations of R are also given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 65D32

Retrieve articles in all journals with MSC: 65D30, 65D32


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1134733-2
PII: S 0025-5718(1992)1134733-2
Article copyright: © Copyright 1992 American Mathematical Society